Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Toxoplasmosis and peripheral neuropathy
Apr 10, 2000

In October 1998 I had such unbearable pain in my head that I had to be hospitalized. I was told that there was a swelling in my brain and was diagnosed with toxoplasmosis. That pain is now gone but about four months after I got home I suffered with what was called peripheral neuropathy. My doctor said it's a side effect of HIV. Is there anything I can do to make the numbness in both my feet go away? I have also recently experienced pain in some fingers and am afraid that may be arthritis. Please tell me what I can or should do to make it go away. I am desperate!

Response from Dr. Feinberg

The toxoplasmosis and peripheral neuropathy are not related events-- I know you didn't ask that outright but your title seemed to link them.

Peripheral neuropathy can be due to HIV itself but can also be due to medications, such as ddI, ddC, d4T and dapsone. If you are taking any of these, you should discuss an alternative plan of treatment with your doctor, since the sooner you stop taking these drugs that can harm nerves, the sooner you may feel better.

If this is not related to drugs, then there are a number of medicines that can be taken to relieve the pain. I don't think there's anything that fixes the numbness. Please discuss this with your doctor as soon as possible.


Previous
Severe Peripheral Neuropathy of the feet
Next
Combivir and Nerve Problems

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement